P. Panayotaros and D. Pelinovsky

Periodic oscillations of discrete NLS solitons in the presence of diffraction management

Nonlinearity 21, 1265-1279 (2008)

We consider the discrete NLS equation with a small-amplitude time-periodic diffraction coefficient which models diffraction management in nonlinear lattices. In the space of one dimension and at the zero-amplitude diffraction management, multi-peak localized modes (called discrete solitons or discrete breathers) are stationary solutions of the discrete NLS equation which are uniquely continued from the anti-continuum limit, where they are compactly supported on finitely many non-zero nodes. We prove that the multi-peak localized modes are uniquely continued to the time-periodic space-localized solutions for small-amplitude diffraction management if the period of the diffraction coefficient is not multiple to the period of the stationary solution. The same result is extended to multi-peaked localized modes in the space of two and three dimensions (which include discrete vortices) under additional non-degeneracy assumptions on the stationary solutions in the anti-continuum limit.

discrete nonlinear Schordinger equation, diffraction management, persistence of stationary and periodic solutions, Lyapunov Theorem on periodic orbit, Implicit Function Theorem.